# SDR 98ZZZX1626

- Difficulty date: April 14, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4149Y
- Make and model: Piper PA-28-181
- Aircraft serial: 2843128
- Engine: Lyc O360A4M
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Ring Gear
- Part number: LW10551
- Condition: Wrong Part
- Location: Starter
- Part time: 43 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION, MECHANIC NOTICED THERE WAS ABNORMAL AMOUNT OF WEAR ON THE STARTER RING GEAR FOR ONLY HAVING 43 HOURS TT ON THE PART.  UPON FURTHER INSPECTION, FOUND THE WRONG P/N RING GEAR INSTALLED.  THE CORRECT RING GEAR IS P/N 72566 WHICH IS FOR A RT ROTATING ENGINE. THE P/N LW-10551 RING GEAR IS FOR A LT ROTATING ENGINE.  THIS IS EVIDENCED WHILE SITTING IN THE PILOT SEAT, THE RING GEAR BEVEL (CHAMFER SIDE) SHOULD BE ON THE RIGHT SIDE FOR RT ROTATION, AND LEFT SIDE FOR LT ROTATION.  ALTHOUGH THERE WERE WEAR MARKS, SYSTEM OPERATIONS WERE NORMAL.
